Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 243, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 21, 2014, 5:39 PM CDT for Wichita County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 21, 2014, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wichita County, KS
The radar
The Goodland radar (KGLD), 96 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:10 PM CDT | TSTM WND GST 64 | 4 Nw Marienthal, KS | |
| Jul 21, 6:15 PM CDT | HAIL 1 | 4 Nw Marienthal, KS | DIME TO NICKEL SIZE HAIL COVERING THE GROUND. A FEW HAILSTONES UP TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -484 J/kg
- Mixed-layer LCL
- 2651 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS53 KGLD 212239
SVRGLD
KSC203-212330-
/O.NEW.KGLD.SV.W.0243.140721T2239Z-140721T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
MARIENTHAL...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WICHITA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3844 10142 3870 10143 3870 10142 3870 10113
3870 10112 3844 10112 3844 10113
TIME...MOT...LOC 2239Z 241DEG 20KT 3866 10121
HAIL...1.00IN
WIND...60MPH
$$
0242 follow-up statements
210
WWUS53 KGLD 212259
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT MON JUL 21 2014
KSC203-212330-
/O.CON.KGLD.SV.W.0243.000000T0000Z-140721T2330Z/
WICHITA KS-
559 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WICHITA COUNTY UNTIL 630 PM CDT...
AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
MARIENTHAL...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WICHITA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3844 10142 3870 10143 3870 10113 3868 10112
3844 10112
TIME...MOT...LOC 2259Z 244DEG 17KT 3863 10121
HAIL...1.50IN
WIND...60MPH
$$
024439
WWUS53 KGLD 212315
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT MON JUL 21 2014
KSC203-212330-
/O.CON.KGLD.SV.W.0243.000000T0000Z-140721T2330Z/
WICHITA KS-
615 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WICHITA COUNTY UNTIL 630 PM CDT...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARIENTHAL...
AND MOVING EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MARIENTHAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3844 10142 3870 10143 3870 10113 3868 10112
3844 10112
TIME...MOT...LOC 2315Z 262DEG 15KT 3855 10123
HAIL...1.50IN
WIND...70MPH
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:33 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 21, 3:33 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
233 PM MDT MON JUL 21 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 200 PM MDT MON JUL 21 2014
HIGH BASED SHOWERS/THUNDERSTORMS ALREADY DEVELOPING ALONG AND
EITHER SIDE OF THE CO/KS BORDER AND AREAL COVERAGE SHOULD SLOWLY
INCREASE AS THE DISTURBANCE APPROACHES.
INVERTED-V SOUNDINGS SUGGEST DAMAGING OUTFLOW WINDS THE PRIMARY
THREATS BUT CANT RULE OUT LARGE HAIL AS WELL. WITH STORM MOTIONS
GENERALLY TO THE NORTHEAST UNDER 10 MPH AND BEING PARALLEL TO UPPER
FLOW SOME LOCALLY HEAVY RAINFALL ALSO POSSIBLE. PRECIPITATION SHOULD
COME TO AN END BY MIDNIGHT.
LOW TEMPERATURES IN THE 60S EXCEPT LOW TO MID 70S FOR THE FAR
EASTERN 1/4 OF THE AREA.
TUESDAY...FRONTAL BOUNDARY MOVES THROUGH BRINGING NORTHEAST WINDS
GUSTING 20 TO PERHAPS 25 MPH FOR AREAS ALONG/NORTH OF THE
INTERSTATE. EAST THROUGH SOUTHEAST PORTION OF THE AREA COULD GET MID
TO LATE AFTERNOON THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. DESPITE
THE FRESH NORTHEAST WINDS TEMPERATURES NOT ALL THAT MUCH COOLER WITH
FORECAST HIGH TEMPERATURES IN THE MID TO UPPER 90S ACROSS THE
NORTHWEST HALF OF THE AREA...UPPER 90S TO AROUND 103 ACROSS THE
SOUTHEAST HALF.
MODEL DEWPOINT FORECASTS HAVE BEEN RATHER UNRELIABLE LATELY AND THIS
WILL LIKELY BE THE CASE TUESDAY. THIS WILL IMPACT POTENTIAL FOR A
POSSIBLY NEEDED HEAT ADVISORY. RIGHT NOW HAVE ADVISORY CRITERIA
BEING MET ACROSS NORTON...GRAHAM...PARTS OF GOVE AND SHERIDAN. PER
COORDINATION WITH SURROUNDING OFFICES WILL HOLD OFF ON A HIGHLITE
FOR NOW BUT WILL MENTION THE POSSIBILITY IN THE HWOGLD PRODUCT.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM MDT MON JUL 21 2014
A RIDGE WILL BE OVER THE ROCKIES/PLAINS FROM TUESDAY NIGHT THROUGH
THURSDAY. A FRONT WILL BE POSITIONED IN NORTHWEST KANSAS ALONG THE
SOUTHERN PORTION OF THE FA TUESDAY EVENING AND THEN MOVE SOUTH AS
HIGH PRESSURE BUILDS IN BEHIND IT. HIGH PRESSURE WILL REMAIN OVER
THE REGION THROUGH WEDNESDAY NIGHT. A SURFACE TROUGH WILL MOVE INTO
EASTERN COLORADO THURSDAY.
PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY EVENING
NEAR THE FRONT STALLED OVER THE SOUTHERN PORTION OF THE FA. CAPE
WILL RANGE FROM 2000 TO 2600J/KG AND SHEAR WILL BE FROM 20 TO 25KTS.
OTHERWISE POPS WILL BE NIL OVER THE FA AS SUBSIDENCE MOVES INTO THE
AREA. SURFACE CONVERGENCE OVER THE HIGHER TERRAIN OF EASTERN
COLORADO WILL BE FAVORABLE FOR A SLIGHT CHANCE OF THUNDERSTORMS
WEDNESDAY AFTERNOON/EVENING. POPS WILL BE NIL ELSEWHERE ACROSS THE
FA. A SURFACE TROUGH IN EASTERN COLORADO WILL FOCUS THUNDERSTORM
INITIATION THURSDAY AFTERNOON. A SHORTWAVE WILL PROVIDE FORCING AND
THERE WILL BE ADEQUATE MOISTURE WITH DEWPOINTS IN THE 50S.
MAX TEMPERATURES WEDNESDAY WILL BE COOLER WITH READINGS IN THE LOWER
90S. WARMING 850 TEMPERATURES WILL CAUSE MAX TEMPERATURE TO
REBOUND INTO THE UPPER 90S THURSDAY. MIN TEMPERATURES WILL RANGE
FROM THE UPPER 60S TO THE LOWER 70S IN THE EASTERN FA.
IN THE EXTENDED...(THURSDAY NIGHT THROUGH MONDAY)...
A RIDGE OVER THE ROCKIES/PLAINS WILL RETROGRADE TO THE DESERT
SOUTHWEST BY SATURDAY. THE RIDGE WILL REMAIN IN THE SOUTHWEST
THROUGH MONDAY. A SURFACE TROUGH OVER EASTERN COLORADO WILL BE THE
FOCUS FOR A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY EVENING AND
AGAIN FRIDAY AFTERNOON/EVENING. SEVERAL WEAK SHORTWAVES IN NORTHWEST
FLOW WILL BRING A CHANCE OF THUNDERSTORMS TO A LARGE PORTION OF THE
FA EACH AFTERNOON AND EVENING FROM SATURDAY THROUGH MONDAY.
MIN TEMPERATURES WILL COOL TO THE MID TO UPPER 60S WITH SOME LOWER
60S IN EASTERN COLORADO AND AROUND 70 IN THE EASTERN FA. MAX
TEMPERATURES WILL RANGE FROM THE LOWER TO UPPER 90S WITH SOME UPPER
80S MONDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1055 AM MDT MON JUL 21 2014
KGLD...VFR EXPECTED THROUGH THE PERIOD. WINDS THROUGH 13Z GENERALLY
FROM THE SOUTH TO SOUTHWEST AT 10KTS OR LESS. AFTER 13Z COLD FRONT
MOVES THROUGH SHIFTING WINDS TO THE NORTH THEN NORTHEAST AROUND
10KTS...POSSIBLY A BIT HIGHER AND WITH SOME GUSTS. THUNDERSTORMS
EXPECTED AT/NEAR THE TERMINAL IN THE 20Z-02Z TIME FRAME...PRIMARY
THREATS WILL BE STRONG OUTFLOW WINDS WHICH COULD PRODUCE AREAS OF
BLOWING DUST AND MVFR VISIBILITIES/CIGS. NO MENTION IN CURRENT
TAF AT THE MOMENT BUT WILL ADD IF CONFIDENCE INCREASES.
KMCK...VFR EXPECTED THROUGH THE PERIOD. WINDS THROUGH 14Z
GENERALLY FROM THE SOUTHWEST AT 10KTS OR LESS. AFTER 14Z WINDS
SHIFT TO THE NORTHWEST THEN NORTH AS A COLD FRONT MOVES THROUGH.
SPEEDS GENERALLY UNDER 10KTS. THUNDERSTORMS EXPECTED AT/NAR THE
TERMINAL IN THE 22Z-24Z TIME FRAME...PRIMARY THREATS SIMILAR TO
KGLD WITH STRONG OUTFLOW WINDS AND POSSIBLY SOME BLOWING DUST AND
REDUCED VISIBILITIES WHICH MAY CREATE MVFR CONDITIONS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ003-004-015-016-
029.
CO...NONE.
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ081.
&&
SHORT TERM...99
LONG TERM...FS
AVIATION...99Hazardous weather outlook, Jul 21, 1:30 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1230 PM MDT MON JUL 21 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1230 PM MDT MON JUL 21 2014 /130 PM CDT MON JUL 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM CDT FOR COUNTIES ALONG AND EAST OF A RED WILLOW TO GOVE COUNTY LINE WHERE HEAT INDICES WILL REACH UP TO 108 DEGREES THIS AFTERNOON THROUGH EARLY EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM EARLY THIS AFTERNOON THROUGH EARLY EVENING AS A WEATHER DISTURBANCE MOVES INTO THE AREA FROM SOUTHWEST. THE PRIMARY THREATS WILL BE DAMAGING OUTFLOW WINDS AND ASSOCIATED AREAS OF BLOWING DUST FOLLOWED BY LARGE HAIL. WITH STORM MOTIONS AROUND 10 MPH OR LESS LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF INTERSTATE 70 ALONG A COLD FRONTAL BOUNDARY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 21, 2:47 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT MON JUL 21 2014
KSZ027-212015-
WALLACE-
147 PM MDT MON JUL 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WESKAN...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3878 10200 3891 10193 3887 10157 3870 10167
3870 10168
TIME...MOT...LOC 1948Z 287DEG 14KT 3883 10188
THEDESpecial weather statement, Jul 21, 4:01 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
301 PM MDT MON JUL 21 2014
KSZ027-212130-
WALLACE-
301 PM MDT MON JUL 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF SHARON SPRINGS MOVING EAST AT
10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10205 3875 10205 3910 10196 3910 10148
3870 10158
TIME...MOT...LOC 2101Z 288DEG 7KT 3881 10174
024Special weather statement, Jul 21, 4:11 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT MON JUL 21 2014 KSZ002-212145- RAWLINS- 411 PM CDT MON JUL 21 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3982 10084 3957 10083 3957 10128 3974 10123 TIME...MOT...LOC 2111Z 225DEG 10KT 3963 10116 024
Special weather statement, Jul 21, 4:58 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT MON JUL 21 2014
KSZ028-212230-
LOGAN-
458 PM CDT MON JUL 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF RUSSELL SPRINGS...MOVING
NORTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3888 10148 3902 10120 3879 10095 3870 10110
3870 10113 3870 10149
TIME...MOT...LOC 2158Z 225DEG 10KT 3876 10132
024Special weather statement, Jul 21, 5:08 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 408 PM MDT MON JUL 21 2014 KSZ002-014-212245- RAWLINS-THOMAS- 508 PM CDT MON JUL 21 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS COUNTY IN NORTHWEST KANSAS... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LEVANT...MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3971 10105 3955 10084 3936 10113 3951 10132 TIME...MOT...LOC 2209Z 242DEG 5KT 3948 10113 JERRYK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:47 PM CDT | Special Weather Statement | GLD | Wallace | 28 min |
| Jul 21, 3:03 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 57 min |
| Jul 21, 4:01 PM CDT | Special Weather Statement | GLD | Wallace | 29 min |
| Jul 21, 4:11 PM CDT | Special Weather Statement | GLD | Rawlins | 34 min |
| Jul 21, 4:58 PM CDT | Special Weather Statement | GLD | Logan | 32 min |
| Jul 21, 5:08 PM CDT | Special Weather Statement | GLD | Thomas | 37 min |
| Jul 21, 5:22 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 53 min |
| Jul 21, 5:46 PM CDT | Special Weather Statement | GLD | Rawlins | 29 min |
| Jul 21, 6:18 PM CDT | Special Weather Statement | GLD | Thomas | 27 min |
| Jul 21, 6:21 PM CDT | Flash Flood Warning | GLD | Thomas | 3 hr |
| Jul 21, 6:30 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 60 min |
| Jul 21, 6:57 PM CDT | Flash Flood Warning | GLD | Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.